Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Angrybird89

40Mg Accutane Too Strong For 150 Pound Male With Very Light Acne?

Recommended Posts

I am on day 5 of Claravis for my very mild acne & oily skin (Always had around 3-4 actives, nothing TOO serious).

My derm prescribed me 40mg, but I have been reading the forums and it seems as if the appropriate dosage for someone my weight/mild acne should be on a lower dose like 20,30 mg...

I am kind of freaking out so can someone please advise me to whether I should continue taking the 40mg or ask my derm to lower me before I get further into the treatment?

THANK YOU

Share this post


Link to post
Share on other sites

I weight around 120 and I am on 40mg one pill at morning, then at night.

Do you have sever acne? I only have about 3 pimples lol so I am thinking it's too much?

Share this post


Link to post
Share on other sites

Not severe, but yeah how many pills a day?

Well then you shouldnt really be taking it if your acne is not that bad.

Edited by elchacal123

Share this post


Link to post
Share on other sites

I weight around 120 and I am on 40mg one pill at morning, then at night.

Do you have sever acne? I only have about 3 pimples lol so I am thinking it's too much?

The severity of your acne is not really how they determine dosage. If you want accutane to clear your skin, you take the amount reccomended for your body weight, regardless of how bad your acne is. I weigh 138lbs and am taking 60mg a day and I usually only have 3 or 4 pimples at a time. If I was taking any less I would worry that I wasn't taking enough.

Share this post


Link to post
Share on other sites

I take 1 40mg pill a day. You think 40mg is better than 30mg then?

Yes. 30mg is probably not going to be enough for someone of your weight. Could even be higher than 60 depending on the duration of your course. How long are you on it for?

Share this post


Link to post
Share on other sites

6 months..

i was on antibiotics for a month.. 2 different topicals.. nothing really worked so im trying accutane now.. had pimples since i was 16 and im 23 now, and getting pretty tired of acne now

Share this post


Link to post
Share on other sites

Based on your weight, 40mg per day for 6 months gives you a total cumulative dose of 106 mg per kg. The lowest reccomended amount is 120mg per kg, so you're actually considerably under the lowest reccomended amount. You're definitely not getting too much.

Edited by DarkDragoon

Share this post


Link to post
Share on other sites

Yeah thanks for the info. The derm will probably bump me up to a higher dose next month. But thanks alot for the info. Made me feel ALOT better. I was freaking out before because I thought 40mg was too much for my weight.

Share this post


Link to post
Share on other sites

I am on day 5 of Claravis for my very mild acne & oily skin (Always had around 3-4 actives, nothing TOO serious).

My derm prescribed me 40mg, but I have been reading the forums and it seems as if the appropriate dosage for someone my weight/mild acne should be on a lower dose like 20,30 mg...

I am kind of freaking out so can someone please advise me to whether I should continue taking the 40mg or ask my derm to lower me before I get further into the treatment?

THANK YOU

Hi,

I weigh 145-150 lbs and I'm on 80 mg/day for 6 months for the second time. Your 40 mg/day is certainly not too much for you as others have said, but my question is--why Accutane if your acne is very light? Is it scarring or are they painful? For me, I would not go through the uncomfortable side effects (I've already done one course--on my second now, so I have a pretty good idea of what I'll go through) if I only had light acne that's not scarring or painful. It's just not worth it. However, after my first course my skin is pretty good, and I only have a few active spots at a time, but the spots that I get are cystic, scarring, and very painful. So that's why my derm and I decided to go on a second course.

Share this post


Link to post
Share on other sites

I am on day 5 of Claravis for my very mild acne & oily skin (Always had around 3-4 actives, nothing TOO serious).

My derm prescribed me 40mg, but I have been reading the forums and it seems as if the appropriate dosage for someone my weight/mild acne should be on a lower dose like 20,30 mg...

I am kind of freaking out so can someone please advise me to whether I should continue taking the 40mg or ask my derm to lower me before I get further into the treatment?

THANK YOU

Hi,

I weigh 145-150 lbs and I'm on 80 mg/day for 6 months for the second time. Your 40 mg/day is certainly not too much for you as others have said, but my question is--why Accutane if your acne is very light? Is it scarring or are they painful? For me, I would not go through the uncomfortable side effects (I've already done one course--on my second now, so I have a pretty good idea of what I'll go through) if I only had light acne that's not scarring or painful. It's just not worth it. However, after my first course my skin is pretty good, and I only have a few active spots at a time, but the spots that I get are cystic, scarring, and very painful. So that's why my derm and I decided to go on a second course.

I always had around 4 active pimples on my face for the past 6 years. When I go out to bars,clubs,sleep late, etc. I always break out and have around 8-9 pimples. I was hoping the accutane would clear my face completely.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×